Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Ate crystallized ginger. Will it have side effects? Cause upset stomach? Activated charcoal help?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
Hello, I ate about 1.5-2 oz. of crystallized ginger. Is this XXXXXXX and will it cause any side effects? I read online that such an amount can cause stomach upset. Would a tablet or two of activated charcoal help counter this?
Posted Tue, 1 May 2012 in Abdominal Pain
Answered by Dr. Praveen Tayal 2 hours later
Thanks for posting your query.
Taking excessive crystallized ginger can cause stomach upset and diarrhea. To counter its effect, taking activated charcoal can help you to some extent.
Usually the effect wanes off in 2-3 days. Some people do tolerate it well without showing any adverse effects.
Be careful to have a light easy to digest food and plenty of fluids orally to combat the symptoms.
I hope this answers your query effectively.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor